[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.178.52. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1981

Toxic Erythema With Generalized Follicular Pustules Caused by Streptomycin

Author Affiliations

From the Department of Dermatology, Habikino Hospital of Osaka Prefecture (Japan).

Arch Dermatol. 1981;117(7):444-445. doi:10.1001/archderm.1981.01650070072034
Abstract

We report herein a unique case of toxic erythema with generalized follicular pustules caused by streptomycin sulfate. Streptomycin is known to induce various dermatoses and eosinophilia,1,2 but, to our knowledge, a toxic erythema with follicular pustulation has not been described previously.

Report of a Case  A 29-year-old man was referred to us because of generalized itching erythema of four-weeks' duration that had developed during the course of the treatment of pulmonary tuberculosis. The patient had been receiving 1 g/day of streptomycin sulfate, 0.4 g/day of isoniazid, and 0.45 g/day of rifampin for more than two months. On examination, his entire body, excluding only the palms and soles, was darkly erythematous and had a dry, rough surface. Numerous follicular papules, mostly topped with pustules, were present diffusely on the trunk and proximal extremities (Figure). The mucocutaneous junctions were unaffected specifically. A WBC count was 22,800/cu mm, with 70% neutrophils

First Page Preview View Large
First page PDF preview
First page PDF preview
×